Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 256, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 18, 2011, 1:56 AM CDT for Barton County, Russell County, Kansas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 1:56 AM CDT (06:56 UTC)
- Expired
- Jun 18, 2011, 2:35 AM CDT
- In force
- 39 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:06 AM CDT | TSTM WND GST 55 | 8 Nw Russell, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 8:19 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2689 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS53 KICT 180656
SVRICT
KSC009-167-180745-
/O.NEW.KICT.SV.W.0256.110618T0656Z-110618T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
156 AM CDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM RUSSELL TO DORRANCE TO CLAFLIN...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...BUNKER HILL...DORRANCE...PARADISE...LURAY...LUCAS...
WILSON LAKE AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3884 9904 3905 9905 3913 9904 3914 9903
3914 9849 3826 9848 3826 9865 3878 9905
TIME...MOT...LOC 0656Z 222DEG 40KT 3887 9882 3880 9855
3855 9847
WIND...HAIL 70MPH <.75IN
$$
JAKUB3 follow-up statements
662
WWUS53 KICT 180711
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
211 AM CDT SAT JUN 18 2011
KSC009-167-180745-
/O.CON.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
RUSSELL KS-BARTON KS-
211 AM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BARTON AND RUSSELL COUNTIES UNTIL 245 AM CDT...
AT 209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF BUNKER HILL TO 6 MILES NORTHEAST OF
WILSON TO 6 MILES NORTHEAST OF HOLYROOD...MOVING NORTHEAST AT 45
MPH. VERY STRONG WINDS REMAIN LIKELY IN THE WAKE OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LURAY...LUCAS AND WALDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3905 9904 3907 9905 3913 9904 3914 9903
3914 9849 3826 9848 3862 9877 3884 9904
3905 9905
TIME...MOT...LOC 0711Z 222DEG 40KT 3899 9868 3892 9840
3867 9833
WIND...HAIL 70MPH <.75IN
$$494
WWUS53 KICT 180724
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
224 AM CDT SAT JUN 18 2011
KSC009-180735-
/O.CAN.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
BARTON KS-
224 AM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3893 9901 3913 9902 3914 9885 3914 9849
3870 9848
TIME...MOT...LOC 0725Z 242DEG 45KT 3916 9881 3908 9830
3882 9803
$$
KSC167-180745-
/O.CON.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
RUSSELL KS-
224 AM CDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RUSSELL COUNTY
UNTIL 245 AM CDT...
AT 223 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PARADISE TO 5 MILES NORTHEAST OF SYLVAN GROVE TO 9 MILES SOUTH
OF WESTFALL...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN RUSSELL COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3893 9901 3913 9902 3914 9885 3914 9849
3870 9848
TIME...MOT...LOC 0725Z 242DEG 45KT 3916 9881 3908 9830
3882 9803
WIND...HAIL 60MPH 0.88IN
$$
HOWERTON868
WWUS53 KICT 180735
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT SAT JUN 18 2011
KSC167-180745-
/O.CAN.KICT.SV.W.0256.000000T0000Z-110618T0745Z/
RUSSELL KS-
235 AM CDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR RUSSELL COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY
RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3893 9901 3913 9902 3914 9885 3914 9849
3870 9848
TIME...MOT...LOC 0735Z 242DEG 45KT 3922 9867 3914 9816
3887 9789
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:31 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 18, 12:31 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1231 AM CDT SAT JUN 18 2011 .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MOIST UNSTABLE AIR-MASS COMBINED WITH MID-LEVEL LIFT MAINTAINING SCATTERED THUNDERSTORM POTENTIAL NORTH OF A COFFEYVILLE-WICHITA- KINGMAN LINE. THE COMPLEX OF ENHANCED CONVECTION THAT EXTENDED FROM NEAR NEWTON TO EMPORIA SHOULD MOVE EAST SOUTHEAST OVERNIGHT AND BE INTO SOUTHWEST MISSOURI BY 12Z. REMAINDER OF THE SCATTERED CONVECTION THOUGH WESTERN INTO CENTRAL KANSAS SHOULD WANE BY 15Z WITH REDEVELOPMENT IN CENTRAL AND SOUTH CENTRAL KANSAS 18-21Z...SPREADING INTO SOUTHEAST KANSAS BY 00Z. && .PREV DISCUSSION... /ISSUED 634 PM CDT FRI JUN 17 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN ISSUE THIS EVENING IS WHEN/IF CONVECTION WILL DEVELOP. AREA IN THE VICINITY OF KICT NEAR TRIPLE POINT IS THE MOST LIKELY IN THE SHORT TERM...WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. NAM/RUC TRIES TO BREAK OUT PRECIPITATION ACROSS FLINT HILLS THIS EVENING WHERE MID LEVEL TEMPERATURES ARE LIKELY A DEGREE OR TWO COOLER. ALSO WATCHING CONVECTION ACROSS CO...WHICH COULD TRACK ALONG I-70 LATER TONIGHT. DAYLIGHT HOURS ON SAT WILL BE RELATIVELY QUIET IN THE MORNING...BUT QUASI-STATIONARY BOUNDARY WILL BE HUNG UP IN THE VICINITY OF KICT-KCNU...AND WITH AFTERNOON HEATING...SHOULD SEE EXTENSIVE CUMULUS AND A FEW STORMS DEVELOP. -HOWERTON PREV DISCUSSION... /ISSUED 332 PM CDT FRI JUN 17 2011/ DISCUSSION... MAIN FORECAST CONCERN IS THE CHANCES FOR PRECIPITATION TONIGHT AND AGAIN THIS WEEKEND. SYNOPSIS: A TROUGH SITS OVER THE WEST COAST WITH A COUPLE OF DEEP DISTURBANCES MOVING OVER THE NORTHERN ROCKIES...WITH MULTIPLE WEAKER DISTURBANCES MOVING NORTHEAST OVER THE CENTRAL PLAINS. AT THE SURFACE A LOW IS SITTING OVER NORTHWESTERN OKLAHOMA...WITH MOST OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS IN THE WARM SECTOR. 70+ DEWPOINTS ARE MOVING NORTHWARD AROUND THE NORTH SIDE OF THE LOW PRESSURE SYSTEM. THIS HAS KEPT SOME OF THE TEMPERATURES IN SOUTHERN AND EASTERN KANSAS IN THE UPPER 80S AND LOWER 90S...WHILE WHERE THE DEWPOINT HAS MIXED OUT...BEHIND THE DRYLINE TEMPERATURES HAVE SURGED INTO THE LOW 100S. THIS WARM SECTOR WILL BE THE AREA TO WATCH THIS EVENING AND OVERNIGHT FOR THUNDERSTORM DEVELOPMENT. TONIGHT: AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS KANSAS WHICH WILL BRING UPPER LEVEL SUPPORT TO THUNDERSTORM DEVELOPMENT. AT THE LOWER LEVELS...3000-4000 J/KG CAPE WITH 40-50 KTS BULK SHEAR OVER SOUTH CENTRAL KANSAS WILL BE PLENTIFUL FOR SEVERE THUNDERSTORMS. THE ONLY NEGATIVE FOR THE DEVELOPMENT IS THE CAP FROM THE ELEVATED MIXED LAYER. THE LATEST GUIDANCE DOES INDICATE THAT THE CAP IS WEAKENING...AND THUNDERSTORM DEVELOPMENT NEAR 22-00Z IS EXPECTED. THE MAIN AREA OF CONCERN IS SOUTH AND EAST OF THE TURNPIKE...BUT IT WILL DEPEND ON HOW FAR WEST STORMS INITIATE. SOUTH CENTRAL KANSAS COULD BE IN THE MIX OF THINGS EARLIER IN THE EVENT BEFORE IT MOVES EASTWARD TOWARD 06Z...THEN OUT OF THE AREA OVERNIGHT. SATURDAY - SUNDAY: DISTURBANCE AFTER DISTURBANCE WILL MOVE THROUGH THE REGION...HELPING TO KEEP THUNDERSTORM CHANCES IN FOR MUCH OF THE PERIOD. THE FRONT WILL BISECT SOUTH CENTRAL KANSAS...NEAR THE TURNPIKE FOR SATURDAY. FEEL THAT THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE AFTERNOON SATURDAY AS THE CAP WEAKENS...AFTER 21Z ACROSS MUCH OF THE AREA. THE TRICKY PART WILL BE WHERE THE BOUNDARY SETS UP...WITH A POSSIBLE OUTFLOW BOUNDARY FROM STORMS TONIGHT INTERACTING WITH IT. THIS COULD IMPACT THE LOCATION OF THUNDERSTORMS. WITH THE BOUNDARY HANGING OUT OVER THE AREA SATURDAY...TEMPERATURES WILL BE COOLER NORTH OF IT IN CENTRAL KANSAS WITH TEMPERATURES IN SOUTH CENTRAL KANSAS IN THE MID 90S AGAIN. BY SUNDAY THERE ARE SOME DISCREPANCIES BETWEEN THE GUIDANCE WITH WHERE THE WARM FRONT WILL BE LOCATED. THE NAM KEEPS THE FRONT FURTHER SOUTH OVER SOUTHERN KANSAS...NEAR THE OKLAHOMA BORDER...WHILE THE GFS PUSHES THE FRONT INTO CENTRAL KANSAS. THIS WILL IMPACT THE LOCATION OF ANY THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON. HAVE KEPT THE AFTERNOON DRY...WITH POPS INTRODUCED BEYOND 00Z/MON TO ACCOUNT FOR MORE STOUT MOISTURE TRANSPORT OVER THE BOUNDARY. MONDAY - TUESDAY: THE WARM FRONT WILL CONTINUE TO PUSH NORTHWARD...WITH SOME DISCREPANCIES BETWEEN THE GUIDANCE IN EXACT LOCATION. HOWEVER...DESPITE THOSE DIFFERENCES THEY SHOW A TREND OF NORTHWARD MOVEMENT. THIS WILL CAUSE TEMPERATURES TO SOAR AGAIN ON MONDAY. A DEEP TROUGH/STRONG DISTURBANCE WILL APPROACH THE REGION MONDAY AND WILL SUPPORT SEVERE THUNDERSTORM CHANCES FOR LATE IN THE DAY ALONG THE COLD FRONT AS IT PUSHES EAST. CONVERGENCE ALONG THE BOUNDARY WILL NOT BE OVERWHELMING...BUT WITH THE HELP OF THE UPPER LEVEL SUPPORT...LOOKS LIKE STORMS WILL FIRE. THIS WAVE WILL HELP PUSH THE COLD FRONT OUT OF THE AREA BY TUESDAY EVENING. THUNDERSTORM CHANCES ALONG THE FRONT WILL CONTINUE THROUGH THE DAY TUESDAY...AND THE COOLER AIR BEHIND THE FRONT AND POSSIBLE CLOUD COVER WILL AID IN KEEPING TEMPERATURES IN THE COOLER 80S. WEDNESDAY - FRIDAY: BY WEDNESDAY THE FRONT WILL BE WELL EAST OF THE AREA...AND FEEL ANY POTENTIAL WRAP AROUND PRECIPITATION WILL BE EAST OF THE AREA AS WELL. HAVE GONE AHEAD AND REMOVED ANY CHANCES FOR PRECIP FOR THE DAY WEDNESDAY AND WEDNESDAY NIGHT. ANOTHER BOUNDARY WILL SET UP THURSDAY NEAR THE OKLAHOMA/KANSAS BORDER AND COULD BE THE FOCUS OF THUNDERSTORMS FOR THURSDAY AND FRIDAY...BUT CONFIDENCE IN THIS FEATURE IS LOW...HAVE KEPT SLIGHT CHANCES IN. OVERALL TEMPERATURES WILL BE IN THE 80S DURING THIS PERIOD...SLOWLY INCREASING FROM WEDNESDAY TO FRIDAY. BILLINGS AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SEVERAL BOUNDARIES WILL BE AFFECTING THE AREA INTO TONIGHT. SYNOPTIC COLD FRONT/TROUGH WILL MOVE SOUTHEASTWARD INTO SOUTH CENTRAL KS BY 00Z WHERE A DRYLINE SHOULD INTERSECT THE FRONT NEAR THE OKLAHOMA BORDER. A REMNANT OUTFLOW BOUNDARY FROM OVERNIGHT/EARLY AM MCS MAY SET UP FROM SOUTHEAST KS INTO SOUTHERN MISSOURI BY PEAK HEATING. WITH MID-LEVEL TEMPERATURES VERY WARM...THINK CAP WILL HOLD INTO MUCH OF THE AFTERNOON. HOWEVER THE NAM AND HRRR MODELS SUGGEST WEAKENING CONVECTIVE INHIBITION BY 00Z ALONG/E OF THE KS TURNPIKE. A 35 KT SOUTHWESTERLY LOW-LEVEL JET WILL BE NOSING INTO THAT AREA EAST OF THE TURNPIKE PROVIDING INCREASED CONVERGENCE THIS EVENING. THINK A FEW STORMS MAY DEVELOP IN THE 22-01Z TIME FRAME ALONG/E OF THE TURNPIKE. UTILIZING VCTS AT ICT AND CNU. FURTHER NORTHWEST...RSL/SLN/HUT SHOULD BE ON THE COOL SIDE OF THE SYNOPTIC FRONT BY 00Z SO NOT EXPECTING THUNDERSTORMS AT THOSE SITES. SOUTHEASTERLY WINDS AHEAD OF THE FRONT WILL BECOME NORTH-NORTHEASTERLY BEHIND THE FRONT AS IT STALLS OVER SOUTHEAST KS TONIGHT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 71 90 70 / 20 70 20 40 HUTCHINSON 92 69 88 68 / 20 90 30 40 NEWTON 90 69 88 69 / 20 90 30 40 ELDORADO 89 70 90 69 / 30 80 20 40 WINFIELD-KWLD 94 73 94 71 / 20 40 20 30 RUSSELL 89 64 85 66 / 10 20 30 30 GREAT BEND 90 65 86 67 / 10 20 30 30 SALINA 90 68 86 68 / 30 50 30 30 MCPHERSON 93 67 87 68 / 20 90 30 40 COFFEYVILLE 93 74 93 72 / 40 30 20 30 CHANUTE 90 72 90 70 / 50 40 20 40 IOLA 90 72 89 69 / 50 30 20 40 PARSONS-KPPF 93 73 91 72 / 40 30 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 9:01 PM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 901 PM CDT FRI JUN 17 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-190215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 901 PM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL BE EVENING WITH THE BEST CHANCES EAST OF HIGHWAY 14. THE PRIMARY THREATS WILL BE SIGNIFICANT DAMAGING WINDS...UP TO GOLF BALL SIZED HAIL...AND LOCALIZED FLOODING DUE TO THE INTENSE RAIN. AN ISOLATED AND BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS SATURDAY AFTERNOON AND EVENING. A LARGE AREA OF THUNDERSTORMS MAY MOVE OVER SOUTH CENTRAL AND SOUTHEASTERN KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING...CAUSING SOME SEVERE THUNDERSTORMS. AGAIN SUNDAY...THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL AND EAST- CENTRAL IN THE AFTERNOON AND EVENING. ADDITIONALLY...AFTERNOON HEAT INDICES WILL CLIMB INTO THE LOW 100S OVER SOUTHERN AND SOUTHEAST KANSAS BOTH DAYS. STRONG TO SEVERE THUNDERSTORM CHANCES SHOULD INCREASE FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING ACROSS THE AREA...AS A STRONG COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MOST LIKELY EAST OF HIGHWAY 14. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ADK/JMC/BILLINGS/HOWERTON
In the hours before
Local storm report, Jun 18, 1:02 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM HAIL 13 NW EUREKA 37.96N 96.46W
06/18/2011 E1.75 INCH GREENWOOD KS EMERGENCY MNGR
&&
SGSSpecial weather statement, Jun 18, 1:13 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 113 AM CDT SAT JUN 18 2011 KSZ033-180700- LINCOLN- 113 AM CDT SAT JUN 18 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY... AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LUCAS...OR 21 MILES NORTHEAST OF RUSSELL...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Local storm report, Jun 18, 1:34 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
134 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM TSTM WND GST GREAT BEND AIRPORT 38.35N 98.85W
06/18/2011 M48 MPH BARTON KS AWOS
&&
HOWERTONSpecial weather statement, Jun 18, 1:36 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 136 AM CDT SAT JUN 18 2011 KSZ071-180715- WOODSON- 136 AM CDT SAT JUN 18 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WOODSON COUNTY... AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF GRIDLEY...OR 10 MILES NORTHWEST OF YATES CENTER...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. JAKUB
Local storm report, Jun 18, 1:37 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
137 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 AM TSTM WND GST GREAT BEND 38.36N 98.81W
06/18/2011 M49 MPH BARTON KS MESONET
REPORT IS FROM KSN WEATHER LAB.
&&
HOWERTONLocal storm report, Jun 18, 1:50 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
150 AM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND GST 6 N SUSANK 38.73N 98.77W
06/18/2011 E60 MPH RUSSELL KS TRAINED SPOTTER
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:01 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 59 min |
| Jun 17, 8:27 PM CDT | Tornado Warning | ICT | McPherson, Rice | 22 min |
| Jun 17, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Marion, Reno | 56 min |
| Jun 17, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Marion, Saline | 64 min |
| Jun 17, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 55 min |
| Jun 17, 9:15 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 5 hr |
| Jun 17, 9:19 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 56 min |
| Jun 17, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Reno, Sedgwick | 57 min |
| Jun 17, 9:56 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 64 min |
| Jun 17, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 53 min |
| Jun 17, 10:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, McPherson, Marion, Sedgwick | 66 min |
| Jun 17, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 67 min |
| Jun 17, 10:54 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 66 min |
| Jun 17, 10:59 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 61 min |
| Jun 17, 11:12 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Jun 17, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 43 min |
| Jun 17, 11:32 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Marion | 58 min |
| Jun 17, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Chase | 39 min |
| Jun 18, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 43 min |
| Jun 18, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 55 min |
| Jun 18, 12:49 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 49 min |
| Jun 18, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 60 min |
| Jun 18, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Reno, Rice | 65 min |
| Jun 18, 2:50 AM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 44 min |
| Jun 18, 3:10 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 39 min |
| Jun 18, 4:16 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 29 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 60 min |
| Jun 18, 6:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 62 min |
| Jun 18, 6:39 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 66 min |
| Jun 18, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.